How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 32688
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
18722459
Type Your Medical Question Here...
Dr. Chip is online now

I suffer from angina, hiatus hernia and osteoarthritis of the

Resolved Question:

I suffer from angina, hiatus hernia and osteoarthritis of the knee joints. I am on prescription for AdizemXL, Bisoprolol and Lanzoprozole, for the last three weeks both my legs and ankles have swollen extensively to the point where I couldn't walk without agonising pain and stiffness. I attended A. & E at my local hospital who initially scanned me for a DVT, this was negative. I was then referred back to my GP for water retention treatment. A locum on duty just sent me away with co-codamol.It is been getting progressively worse an quite frighening. My legs, ankles and even feet are pale purple, turn white when I press the flesh and my right calf muscle feels very sore and tight as if I have run a marathon! One doctor mentioned water tablets do not mix with angina treatments? Please help?
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. Chip replied 2 years ago.

Hi. Was your heart checked out when you were at A&E?

How's your liver and kidney function?

Were you checked for magnesium deficiency or low calcium?

Customer: replied 2 years ago.

No, my heart wasn't checked, I have no idea of my liver and kidney functions and no I wasn't checked for magnesium deficiency or low calcium. I have a very poor GP who does next to nothing for me and in fact the locum he hired at my last visit was positively abusive; shouting in my face that HE knew better than the hospital. When I get a new GP I will be making an official complaint.

Expert:  Dr. Chip replied 2 years ago.
I understand Heather. Since I'm not your GP, all I can do here is give you my thoughts and what I would do for this problem--will that be sufficient for you?
Customer: replied 2 years ago.

Yes please, I need to know what to do next

Expert:  Dr. Chip replied 2 years ago.

OK Heather. Here are the possibilities

Congestive heart failure--especially right-sided heart failure and I would get an EKG, chest x-ray, and echocardiogram to look for that

Next would be either liver or kidney dysfunction and a simple blood test would look at that.

But considering the muscle pain and tenderness, I would suspect an autoimmune problem as with lupus or polymyalgia rheumatica, so I would check your antinuclear antibody, rheumatoid factor, sed rate, and C reactive protein

Finally, but much less likely that the above would be a magnesium deficiency or a Vitamin D deficiency so I would check those levels too

Please let me know if I need to afford you any more information about this

Dr. Chip and 2 other Medical Specialists are ready to help you